Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
db2290

started accutane.... should I stop?

Hi all,

I'm 24, male, and started a 40mg prescription of accutane about 5 days ago for mildish body acne (limited on my face). I was a bit reluctant to do this as a) my acne wasn't 'severe' b) I am naturally quite prone to dry skin and have a few spots of sebhoerric dermatitis on my face which hadn't been bothering me too much recently.

Since i've started, my dermatitis has really flared up and looks red and unsightly. Its flaking everywhere and as quite a bit is under my facial hair, its really hard to moisturise properly. It looks pretty gross! My face is generally tight and unpleasant. I've also been getting crazy hot flushes.

Is this normal after so litttle time taking the medication? I'm kind of tempted to stop as i'd hate it to exacerbate my dermatitis more. I might drop down to 20mg a day and see how it goes...

Anyone have any advice?

Cheers

Dan

Share this post


Link to post
Share on other sites

Before accutane I has oily skin, which could be maintaned by cleansers. I had moderate acne.

Now I have moderate acne but my skin isn't healthy. I had acne before, but my skin was still healthy underneath it. Now it's all dry, irritated, thin... I have huge bags under my eyes.

Share this post


Link to post
Share on other sites
Hi all,

I'm 24, male, and started a 40mg prescription of accutane about 5 days ago for mildish body acne (limited on my face). I was a bit reluctant to do this as a) my acne wasn't 'severe' b) I am naturally quite prone to dry skin and have a few spots of sebhoerric dermatitis on my face which hadn't been bothering me too much recently.

Since i've started, my dermatitis has really flared up and looks red and unsightly. Its flaking everywhere and as quite a bit is under my facial hair, its really hard to moisturise properly. It looks pretty gross! My face is generally tight and unpleasant. I've also been getting crazy hot flushes.

Is this normal after so litttle time taking the medication? I'm kind of tempted to stop as i'd hate it to exacerbate my dermatitis more. I might drop down to 20mg a day and see how it goes...

Anyone have any advice?

Cheers

Dan

Talk to your derm.

Share this post


Link to post
Share on other sites

Heya

Yes definetly talk to your derm... or seek a second opinion.

I also want to mention that it is unusual to be having the flushing so early into treatment. Flushing does not always go away after treatment stops (even though most Derms say it definetly will), so if the flushing and dermatitis is getting real bothersome, and you gut instinct is telling you to get off this med and try something milder like antibiotics, then trust your gut. Your right that this med shouldn't be used unless you have severe acne- it is approved for severe acne not mild acne.

Best, Shantelle

Edited by Shantelle

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×